Skip to Main content Skip to Navigation
Journal articles

Ipilimumab-induced renal granulomatous arteritis: a case report

Abstract : BACKGROUND: Immune Checkpoint Inhibitors (ICPIs) are promising new drugs in treatment of advanced tumours targeting cytotoxic T-lymphocyte antigen-4 (CTLA-4) and programmed cell death protein-1 (PD1) or its ligand (PDL-1). Ipilimumab is a monoclonal antibody targeting the CTLA-4 receptor used in treatment of metastatic melanoma. By increasing activity of the immune system, ICPIs lead to immune-related adverse events, such as dermatitis, colitis or hepatitis. ICPIs-related kidney adverse events are rare and acute tubulointerstitial nephritis with or without granuloma have mainly been reported. CASE PRESENTATION: We report a case of acute kidney injury in a patient with melanoma treated by ipilimumab. Kidney biopsy revealed acute interlobular and juxtaglomerular granulomatous arteritis, which has not yet been reported in patients treated by ICPIs. Kidney function partially recovered after ipilimumab discontinuation and oral prednisone. Unfortunately, the patient died a few months later from progression of his melanoma. CONCLUSION: This case highlights a new mechanism of acute kidney injury related to ICPIs and supports the interest of kidney biopsy in case of ICPIs related acute renal failure.
Complete list of metadatas

Cited literature [20 references]  Display  Hide  Download

https://www.hal.inserm.fr/inserm-02444987
Contributor : Dominique Guerrot <>
Submitted on : Sunday, January 19, 2020 - 6:28:54 PM
Last modification on : Friday, March 13, 2020 - 3:16:02 PM

Identifiers

Collections

Citation

Mathilde Lemoine, Baptiste Dilly, Alexandre Curie, Vivien Hebert, Charlotte Laurent, et al.. Ipilimumab-induced renal granulomatous arteritis: a case report. BMC Nephrology, BioMed Central, 2019, 20 (1), pp.366. ⟨10.1186/s12882-019-1552-2⟩. ⟨inserm-02444987⟩

Share

Metrics

Record views

52

Files downloads

68